MAUDE Adverse Event Report: PENUMBRA, INC. POD 3; HCG

PENUMBRA, INC. POD 3; HCG
Catalog Number RBYPOD3
Medical Device Problem Code Failure to Fold (1255)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/04/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The product was not returned for evaluation.Without the return of the device, the root cause of the problem cannot be determined.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure in the left gonadal vein using pod10s and pod3s.During the procedure, a hospital technologist noticed the pod10 was kinked upon removal from its packaging hoop.The damage to the pod10 was found prior to use, and therefore, it was not used in the procedure.The physician then opened and placed another pod10.Next, while advancing and positioning a pod3 in the target vessel using a non-penumbra microcatheter, the pod3 would not take its intended shape to in the vessel; therefore, it was removed.The procedure was completed using another pod3 and the same microcatheter.There was no report of an adverse effect to the patient.

Brand Name
POD 3
Common Device Name
HCG
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key9146053
Report Number3005168196-2019-01844
Device Sequence Number16851957
Product Code HCG
UDI-Device Identifier00814548019581
UDI-Public00814548019581
Combination Product (Y/N)Y
Initial Reporter StateOR
Initial Reporter CountryUS
PMA/510(K) Number
K173614
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/04/2019
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberRBYPOD3
Device Lot NumberF89923
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/04/2019
Initial Report FDA Received Date10/02/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age55 YR
Date Report Sent to FDA01/01/2005